Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 32, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Apr 20, 2012, 3:05 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2012, 3:05 PM CDT (20:05 UTC)
- Expired
- Apr 21, 2012, 3:40 AM CDT
- In force
- 13 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
244 WHUS73 KGRB 202005 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 305 PM CDT FRI APR 20 2012 ...GUSTY NORTH WINDS TO CONTINUE FOR TONIGHT... ..A STRONG PRESSURE GRADIENT ON THE BACK SIDE OF DEPARTING LOW PRESSURE WILL RESULT IN GUSTY WINDS THROUGH LATE TONIGHT. HIGH WAVES ARE ALSO EXPECTED. LMZ522-542-543-210415- /O.CAN.KGRB.GL.W.0012.000000T0000Z-120420T2000Z/ /O.NEW.KGRB.SC.Y.0032.120420T2005Z-120421T0900Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 305 PM CDT FRI APR 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH WINDS OF 15 TO 25 KTS ARE EXPECTED...WILL SLOWLY SUBSIDE OVERNIGHT. * WAVES...WAVES OF 4 TO 7 FT...WILL EASE TO 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ521-541-210415- /O.CAN.KGRB.SC.Y.0031.000000T0000Z-120420T2000Z/ /O.NEW.KGRB.SC.Y.0032.120420T2005Z-120421T0900Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 305 PM CDT FRI APR 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT SATURDAY. * WINDS...NORTH WINDS OF 15 TO 25 KTS ARE EXPECTED...WILL SLOWLY SUBSIDE OVERNIGHT. * WAVES...WAVES WILL EASE TO 2 TO 4 FT ON THE LAKE AND BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
228 WHUS73 KGRB 210220 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 920 PM CDT FRI APR 20 2012 ...GUSTY NORTH WINDS TO CONTINUE OVERNIGHT... ..A STRONG PRESSURE GRADIENT ON THE BACK SIDE OF DEPARTING LOW PRESSURE WILL RESULT IN GUSTY WINDS THROUGH LATE TONIGHT...BEFORE SUBSIDING LATE. LMZ521-522-541>543-210900- /O.CON.KGRB.SC.Y.0032.000000T0000Z-120421T0900Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 920 PM CDT FRI APR 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY... * WINDS...NORTH WINDS OF 15 TO 25 KTS ARE EXPECTED...WILL SLOWLY SUBSIDE OVERNIGHT. * WAVES...WAVES WILL EASE TO 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
986 WHUS73 KGRB 210840 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 340 AM CDT SAT APR 21 2012 ...WINDS AND WAVES HAVE DIMINISHED... .NORTHEAST WINDS DIMINISHED OVERNIGHT AND WAVES HAVE SUBSIDED AS WELL. LMZ521-522-541>543-210945- /O.CAN.KGRB.SC.Y.0032.000000T0000Z-120421T0900Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 340 AM CDT SAT APR 21 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DIMINISHED CONSIDERABLY OVERNIGHT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 20, 3:04 PM CDT, 1 minute earlier.
Area forecast discussion, Apr 20, 3:04 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 304 PM CDT FRI APR 20 2012 .SHORT TERM...TONIGHT AND SATURDAY. A NARROW SURFACE RIDGE IS EXPECTED TO MOVE INTO THE AREA TONIGHT AS AN UPPER LEVEL SHORT WAVE PASSES TO OUR SOUTHEAST. CLOUDS ASSOCIATED WITH LAST NIGHTS SYSTEM WERE DEPARTING THIS AFTERNOON. SOME CU DEVELOPED...BUT EVEN SOME OF THAT WAS DISSIPATING AS OF 1945Z. THINK CLEAR OR MOSTLY CLEAR CONDITIONS SHOULD PREVAIL OVERNIGHT WITH THE SURFACE RIDGE OVER WISCONSIN AND AN UPPER LEVEL RIDGE TO THE WEST. EXPECT WINDS TO DIMINISH DURING THE NIGHT. LIGHT OR CALM WINDS ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN WILL ALLOW TEMPERATURES TO DROP INTO THE 20S THERE. THINK THERE WILL BE MORE WIND IN THE EAST SO EXPECT TEMPERATURES TO BOTTOM OUT IN THE 30S THERE. IF WINDS DIE OFF IN THE EAST...THERE WILL PROBABLY BE A HARD FREEZE WITH TEMPERATURES IN THE 20S. CLOUDS WILL INCREASE ON SATURDAY AS A SHORT WAVE MOVES SOUTHEAST AHEAD OF AN APPROACHING UPPER RIDGE. MOST OF THE MODELS HAD QPF REMAINING WEST OF THE AREA THROUGH 00Z SUNDAY...12Z GFS AND 15Z SREF HAD IT INTO THE WESTERN PART OF THE AREA. OPTED TO GO WITH THE DRIER MODELS AND ONLY WENT WITH INCREASING CLOUDS. .LONG TERM...SUNDAY THROUGH NEXT FRIDAY... SUN THROUGH MON...UPPER TROF/CLOSED LOW TO SHIFT SLOWLY EAST OVER THE REGION THIS PERIOD. MODEL CONSENSUS IS FOR INITIAL SFC SYSTEM TO DROP SOUTH AND WEST OF AREA SAT NIGHT/SUN...WITH QPF JUST BRUSHING WESTERN PORTION OF CWA. CYCLONIC FLOW LINGERING OVER AREA THROUGH MON LEADS A LOT OF LIGHT QPF SCATTERED OVER THE WESTERN LAKES...THOUGH LITTLE DYNAMICS TO SUPPORT. HAVE DECIDED TO GO WITH DRY FORECAST SUN NIGHT INTO MON. TUE THROUGH NEXT FRI...LOW CONFIDENCE IN FORECAST THIS PERIOD...WITH LOT OF SPREAD SEEN IN ENSEMBLE UPPER PATTERN FROM TUE ONWARD. MODEL RUN TO RUN CONSISTENCY ALSO LOW. SMALL CHANCE IN THE WED/THU TIME PERIOD. MAIN CHANGE WAS TO BRING TEMPS DOWN...RUNNING NEAR NORM THROUGH THE EXTENDED AS EASTERN TROF LINGERS MORE OVER LAKES. && .AVIATION...CIGS WERE MVFR GENERALLY SOUTHEAST OF A LINE FROM IMT TO MFI AT 17Z. SATELLITE LOOPS SHOWED THE BACK EDGE OF THE MORE SOLID CLOUD COVER MOVING SLOWLY TO THE SOUTHEAST. SOME CU DEVELOPED BEHIND THE MAIN AREA OF CLOUDS WITH SOME CIGS IN THE 4000FT TO 5000FT RANGE. EXPECT MVFR CIGS IN THE EAST AND SOUTH TO DEPART THIS AFTERNOON. CU OVER THE AREA SHOULD DISSIPATE AROUND SUNSET AS WINDS DECREASE WITH A WEAKENING SURFACE PRESSURE GRADIENT. EXPECT WINDS LESS THAN 10 KTS OVERNIGHT WITH MAINLY CLEAR SKIES. WINDS SHOULD INCREASE A BIT DURING THE MORNING AND SOME VFR CIGS WILL PROBABLY DEVELOP DURING THE LATTER HALF OF THE MORNING. MG && .GRB WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 1 AM TO 8 AM CDT SATURDAY FOR WIZ020-030-031- 035>037-045. && MG/TE
Hazardous weather outlook, Apr 20, 3:00 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CDT FRI APR 20 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-212000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 300 PM CDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT CLEAR SKIES TONIGHT WILL ALLOW TEMPERATURES TO FALL INTO THE 20S AND LOW 30S. THIS WILL PRODUCE A FREEZE OVER MUCH OF CENTRAL WISCONSIN...WHICH COULD DAMAGE COLD SENSITIVE VEGETATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-212000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 300 PM CDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT SMALL CRAFT CONDITIONS WILL CONTINUE INTO THE EVENING HOURS AND MAY POSE A HAZARD TO MARINERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
In the hours before
Local storm report, Apr 20, 9:26 AM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
926 AM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM SNOW BEAR CREEK 44.53N 88.71W
04/20/2012 M3.0 INCH OUTAGAMIE WI NWS EMPLOYEE
RELAYED TO NWS GREEN BAY FROM NWS DULUTH.
&&
MGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 4:18 AM CDT | Freeze Warning | GRB | Marathon, Menominee, Portage, Shawano, Waupaca, Waushara and 1 more | 28 hr |
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.